Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Characteristic classes of transversely homogeneous foliations


Authors: Chal Benson and David B. Ellis
Journal: Trans. Amer. Math. Soc. 289 (1985), 849-859
MSC: Primary 57R32; Secondary 53C12
MathSciNet review: 784016
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The foliations studied in this paper have transverse geometry modeled on a homogeneous space $ G/H$ with transition functions given by the left action of $ G$. It is shown that the characteristic classes for such a foliation are determined by invariants of a certain flat bundle. This is used to prove that when $ G$ is semisimple, the characteristic classes are rigid under smooth deformations, extending work of Brooks, Goldman and Heitsch.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R32, 53C12

Retrieve articles in all journals with MSC: 57R32, 53C12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0784016-8
Article copyright: © Copyright 1985 American Mathematical Society